Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 271, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 28, 2001, 11:56 PM CST for 4 counties in Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 28, 2001, 11:56 PM CST (05:56 UTC)
- Expired
- Nov 29, 2001, 12:45 AM CST
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Calhoun County, MS, Lafayette County, MS, Panola County, MS, Yalobusha County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 374 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 498 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS54 KMEG 290558
SVRMEM
MSC013-071-107-161-290645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 PM CST WED NOV 28 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI
PANOLA COUNTY IN NORTHWEST MISSISSIPPI
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 1245 AM CST.
* AT 1153 PM CST...WEATHER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM JUST NORTH OF BATESVILLE TO SOUTH OF
COFFEEVILLE...MOVING NORTHEAST AT 50 MPH. WINDS NEAR 50 MPH
WERE REPORTED BY A SPOTTER NEAR POPE WITH PASSAGE OF THESE
STORMS.
* CITIES IN THE PATH OF THIS STORM THROUGH 1245 AM CST INCLUDE...
VELMA...
SARDIS...WATER VALLEY...
SPRINGDALE...
TAYLOR...PITTSBORO...
GLENVILLE...OXFORD...
HARMONTOWN...TULA...
.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3438 9011 3386 8958 3385 8928 3406 8913
3456 8943 3453 8987What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 1:56 PM CST, 10 hours earlier.
Area forecast discussion, Nov 28, 1:56 PM CST, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 156 PM CST WED NOV 28 2001 STATIONARY FRONT ALONG ROUGHLY A NE/SW LINE THRU TUP THIS AFTN. KNQA SHOWS A LARGE AREA OF MDT-HVY PRECIP POISED TO MOVE INTO WRN PART OF THE CWFA OVER THE NEXT COUPLE OF HOURS. SFC BOUNDARY WL MOVE SLIGHTLY NWWD OVRNGT AS UPR TROF BEGINS TO MOVE OUT OF TX. STRONG OVERRUNNING WL CONT ACRS THE BOUNDARY OVRNGT WL RESULT IN RAIN...HEAVY AT TIMES FOR THE ENTIRE CWFA. MAY BE SOME TSTMS S OF THE BNDRY IN THE WARM SECTOR. N OF THE BNDRY SOME ELEVATED TSTMS POSSIBLE ALSO. TEMPS WL BE TRICKY OVRNGT AS FNT DEPENDING ON HOW MUCH FRONT MOVES TO THE NW. VIGOROUS UPR TROF MOVES OUT OF THE TX TH AFTN...BECOMING NEGATIVELY TITLED. LOW WL STRENGTHEN AND MOVE ACRS NE MS AND ALONG THE TN RIVER IN THE AFTN. TREMENDOUS UVV ASSOCD WITH SYSTEM THANKS TO AN ENORMOUS AMOUNT OF PVA. EXPECT RAIN...OCCASIONALLY HEAVY THROUGHOUT THE DAY. BEST CHANCE FOR SEVERE WEATHER WL BE ON THE WARM SIDE OF THE BNDRY MAINLY ACRS NE MS THU AFTN. MANY FACTORS COME TOGETHER FOR NE MS WITH MODERATE INSTABILITY...STRONG LOW LEVEL SHEAR AND STRONG LOW LEVEL CONVERGENCE IN PLACE IN THE AFTERNOON. WL MENTION THE POSSIBILITY OF SEVERE STORMS IN ZONES. TROF MOVES QUICKLY NEWD ON THU NIGHT AND PRECIP WL END BY MIDNIGHT. SKIES WL REMAIN CLOUDY WITH PLENTY OF LEFT OVER LOW LEVEL MOISTURE AROUND. DRY SW FLOW ON FRI. A SHORTWAVE PASSES TO THE N ON SATURDAY AND MAY RESULT IN A LITTLE MORE CLOUDINESS. SUN-TUE LOOKS DRY WITH FAST ZONAL FLOW. CHC OF RAIN WED AS SFC HI MOVES OFF THE SE COAST AND SOME OVERRUNNING DEVELOPS. .MEG...FLASH FLOOD WATCH THROUGH THURSDAY ENTIRE CWFA. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:15 PM CST | Flash Flood Warning | MEG | Coahoma, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 1 more | 4 hr |
| Nov 28, 8:32 PM CST | Flash Flood Warning | MEG | Benton | 4 hr |
| Nov 28, 8:38 PM CST | Flash Flood Warning | MEG | Yalobusha | 4 hr |
| Nov 28, 10:31 PM CST | Flash Flood Warning | MEG | Tunica | 4 hr |
| Nov 28, 10:48 PM CST | Flash Flood Warning | MEG | Tippah | 4 hr |
| Nov 29, 12:21 AM CST | Flash Flood Warning | MEG | Benton | 4 hr |
| Nov 29, 5:49 AM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette | 41 min |
| Nov 29, 6:12 AM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 33 min |
| Nov 29, 12:06 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 24 min |
| Nov 29, 12:47 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 43 min |
| Nov 29, 2:07 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.